Ask a doctor

Can Too Much Saline (Not Enough Botox) Leak into the Upper Eyelid? If So, Will the Puffiness Go Away?

Doctor Answers (4)

Puffiness of upper eyelids after Botox

+1

This may be a droop of the lower forehead which helps the eyebrows sag and in turn, push down on the skin of the upper eyelid making it look puffy. It may not be the fluid of the Botox injection that is causing a swelling or puffiness. Your doctor can evaluate this during an examination.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Puffiness of upper eyelid after botox

+1

The puffiness of your upper eyelids is probably due to 

1) botox paralyzing the forehead and causing your brows to drop.  This lessens the distance between your brow and your upper eyelid.  This can result in a smooth forehead and droopy/puffy eyelids.  This may last until the botox wears off (3-4 months)

 

OR

 

2) botox decreasing the movement of the eye muscles.  The decreased movement can cause fluid retention.  This usually resolves after several days/weeks.

Melissa Chiang, MD
Houston Dermatologist
5.0 out of 5 stars 4 reviews

Dilute Botox with extra Saline would only cause puffiness for a few hours.

+1

If you eyelids look puffy and droopy weeks or months after Botox, this is not a saline effect, but rather a Botox effect on the muscles that raise your eyelids or eyebrows.  It should wear off within a few weeks or months.  Let you doctor know of the complication and he/she can adjust your next treatment to avoid this issue.

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.0 out of 5 stars 10 reviews

You might also like...

Puffiness in upper eyelid from Botox

+1

Once constituted, Botox is a single liquid. It isn't partially Botox and partially saline, so if you have puffiness in the upper eyelid, it's the Botox, not just saline. Regardless, Botox is temporary and this will wear off over time, but it can take 3-4 months for Botox to fully dissipate.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.